EconPapers    
Economics at your fingertips  
 

Linear-Risk-Tolerant, Invariant Risk Preferences

Robert G. Chambers and John Quiggin

No 151162, Risk and Sustainable Management Group Working Papers from University of Queensland, School of Economics

Abstract: Quiggin and Chambers have introduced the notion of invariant preferences, and shown that the only invariant expected-utility functionals are those associated with a quadratic utility function. This note identifies the class of preferences which simultaneously satisfy invariance, two-fund portfolio separation, and linear risk tolerance to determine if there exist meaningful classes of preferences, which inherit much of the quadratic family's theoretical and empirical tractability, but do not necessarily inherit its more unattractive properties when regarded as preferences over wealth.

Keywords: Environmental Economics and Policy; Risk and Uncertainty (search for similar items in EconPapers)
Pages: 12
Date: 2004-04-12
References: Add references at CitEc
Citations:

Downloads: (external link)
https://ageconsearch.umn.edu/record/151162/files/WPR04_3.pdf (application/pdf)

Related works:
Journal Article: Linear-risk-tolerant, invariant risk preferences (2005) Downloads
Working Paper: Linear-Risk-Tolerant, Invariant Risk Preferences (2004) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:ags:uqsers:151162

DOI: 10.22004/ag.econ.151162

Access Statistics for this paper

More papers in Risk and Sustainable Management Group Working Papers from University of Queensland, School of Economics Contact information at EDIRC.
Bibliographic data for series maintained by AgEcon Search ().

 
Page updated 2025-03-19
Handle: RePEc:ags:uqsers:151162